Alert archive / Oregon / High Wind Warnings in 2025
High Wind Warning 8, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Oct 23, 2025, 11:13 AM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Oct 25, 2025, 4:00 AM PDT. It was in force for 13 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 23, 2025, 11:13 AM PDT (18:13 UTC)
- In effect from
- Oct 25, 2025, 4:00 AM PDT
- Expired
- Oct 25, 2025, 5:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 5:00 AM PDT | RAIN 1.12 | Gold Beach, OR | Trained spotter reports 1.12 inches of rainfall in 24 hours. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988 WWUS76 KMFR 231813 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1113 AM PDT Thu Oct 23 2025 ORZ021-022-241200- /O.NEW.KMFR.HW.W.0008.251025T1100Z-251026T0000Z/ South Central Oregon Coast-Curry County Coast- Including the following locations...Nesika Beach, Ophir, North Bend, Pistol River, Harbor, Port Orford, Gold Beach, Reedsport, Coos Bay, and Bandon 1113 AM PDT Thu Oct 23 2025 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 5 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Coastal and headland areas of Curry and Coos counties in addition to exposed areas on highway 101. * WHEN...From 4 AM to 5 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CAZ081-085-ORZ030-031-241200- /O.CON.KMFR.WI.Y.0019.251025T0300Z-251026T0300Z/ Central Siskiyou County-Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the following locations...Weed 1113 AM PDT Thu Oct 23 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM FRIDAY TO 8 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lake County and eastern Klamath County including Winter Rim, Central Siskiyou County, and Modoc County. * WHEN...From 8 PM Friday to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guerrero
5 follow-up statements
200 WWUS76 KMFR 241110 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 410 AM PDT Fri Oct 24 2025 ORZ021-022-242200- /O.CON.KMFR.HW.W.0008.251025T1100Z-251026T0000Z/ South Central Oregon Coast-Curry County Coast- Including the following locations...Nesika Beach, Bandon, Coos Bay, Port Orford, Pistol River, Reedsport, North Bend, Ophir, Gold Beach, and Harbor 410 AM PDT Fri Oct 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 5 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 40 mph with gusts 55 to 65 mph expected. * WHERE...The capes, headlands, and other exposed areas of the Curry and Coos county coastlines, and also including Gold Beach, Pistol River, Port Orford, Humbug Mountain, and exposed portions of highway 101. * WHEN...From 4 AM to 5 PM PDT Saturday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CAZ081-085-ORZ030-031-242200- /O.CON.KMFR.WI.Y.0019.251025T0300Z-251026T0300Z/ Central Siskiyou County-Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the following locations...Weed 410 AM PDT Fri Oct 24 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...The southern portion of the Shasta Valley in central Siskiyou County, including Weed, Grenada and portions of Interstate 5. The higher terrain of Lake and Modoc Counties, including the Warners, Winter Rim, and portions of highways 299, 140 east of Lakeview, 395 north of Valley Falls and 31 between Paisley and Summer Lake. * WHEN...From 8 PM this evening to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BR-y
857 WWUS76 KMFR 241730 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1030 AM PDT Fri Oct 24 2025 ORZ021-251200- /O.EXA.KMFR.WI.Y.0019.251025T0300Z-251026T0300Z/ /O.CON.KMFR.HW.W.0008.251025T1100Z-251026T0000Z/ South Central Oregon Coast- Including the following locations...Port Orford, Bandon, Reedsport, North Bend, and Coos Bay 1030 AM PDT Fri Oct 24 2025 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT SATURDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 5 PM PDT SATURDAY... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. For the High Wind Warning, southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...South Central Oregon Coast for the High Wind Warning and the Coastal Ranges for the Wind Advisory. * WHEN...For the Wind Advisory, from 8 PM this evening to 8 PM PDT Saturday. For the High Wind Warning, from 4 AM to 5 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ022-251200- /O.CON.KMFR.HW.W.0008.251025T1100Z-251026T0000Z/ Curry County Coast- Including the following locations...Nesika Beach, Pistol River, Harbor, Ophir, and Gold Beach 1030 AM PDT Fri Oct 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 5 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...The capes, headlands, and other exposed areas of the Curry and Coos county coastlines, and also including Gold Beach, Pistol River, Port Orford, Humbug Mountain, and exposed portions of highway 101. * WHEN...From 4 AM to 5 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ ORZ023-024-251200- /O.EXA.KMFR.WI.Y.0019.251025T0300Z-251026T0300Z/ Central Douglas County-Eastern Curry County and Josephine County- 1030 AM PDT Fri Oct 24 2025 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Central Douglas County and Eastern Curry County and Josephine County. * WHEN...From 8 PM this evening to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-085-ORZ030-031-251200- /O.CON.KMFR.WI.Y.0019.251025T0300Z-251026T0300Z/ Central Siskiyou County-Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the following locations...Weed 1030 AM PDT Fri Oct 24 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...The southern portion of the Shasta Valley in central Siskiyou County, including Weed, Grenada and portions of Interstate 5. The higher terrain of Lake and Modoc Counties, including the Warners, Winter Rim, and portions of highways 299, 140 east of Lakeview, 395 north of Valley Falls and 31 between Paisley and Summer Lake. * WHEN...From 8 PM this evening to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guerrero
300 WWUS76 KMFR 250036 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 536 PM PDT Fri Oct 24 2025 ORZ021-251815- /O.CON.KMFR.HW.W.0008.251025T1100Z-251026T0000Z/ /O.CON.KMFR.WI.Y.0019.251025T0300Z-251026T0300Z/ South Central Oregon Coast- Including the following locations...Bandon, Coos Bay, North Bend, Port Orford, and Reedsport 536 PM PDT Fri Oct 24 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 5 PM PDT SATURDAY... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. For the High Wind Warning, southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Capes, headlands and exposed areas of Coos, Douglas, and northern Curry coastlines for the High Wind Warning and the Coastal Ranges for the Wind Advisory. The warning includes Charleston, Bandon, Cape Blanco, Port Orford and portions of Highway 101. * WHEN...For the Wind Advisory, until 8 PM PDT Saturday. For the High Wind Warning, from 4 AM to 5 PM PDT Saturday. * IMPACTS...High winds may move loose debris, result in downed trees or tree limbs downed and cause power outages. Travel could be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ022-251815- /O.CON.KMFR.HW.W.0008.251025T1100Z-251026T0000Z/ Curry County Coast- Including the following locations...Ophir, Pistol River, Nesika Beach, Gold Beach, and Harbor 536 PM PDT Fri Oct 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 5 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 40 mph with gusts 55 to 65 mph expected. * WHERE...The capes, headlands, and other exposed areas of Curry County coast, and also including Gold Beach, Pistol River, Humbug Mountain, and exposed portions of Highway 101. * WHEN...From 4 AM to 5 PM PDT Saturday. * IMPACTS...High winds may move loose debris, result in downed trees or tree limbs downed and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CAZ081-085-ORZ023-024-030-031-251815- /O.CON.KMFR.WI.Y.0019.251025T0300Z-251026T0300Z/ Central Siskiyou County-Modoc County-Central Douglas County- Eastern Curry County and Josephine County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the following locations...Weed 536 PM PDT Fri Oct 24 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...In Oregon, includes the coastal mountains in western Douglas County, eastern Curry County and western Josephine County. This also includes higher terrain across Lake County and eastern Klamath County, including Winter Rim and portions of highways 31, 395 and 140. In California, includes the Shasta Valley in Central Siskiyou County, including portions of Interstate 5 near Weed. This also includes the Warner Mountains and other higher mountains in Modoc County, including Highway 299 near Cedar Pass. * WHEN...Until 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CC
143 WWUS76 KMFR 252050 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 150 PM PDT Sat Oct 25 2025 ORZ021-260200- /O.CON.KMFR.HW.W.0008.000000T0000Z-251026T0000Z/ /O.CON.KMFR.WI.Y.0019.000000T0000Z-251026T0300Z/ South Central Oregon Coast- Including the following locations...Bandon, Coos Bay, Port Orford, North Bend, and Reedsport 150 PM PDT Sat Oct 25 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 25 to 40 mph with gusts up to 60 mph. For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Capes, headlands and exposed areas of Coos, Douglas, and northern Curry coastlines for the High Wind Warning and the Coastal Ranges for the Wind Advisory. The warning includes Charleston, Bandon, Cape Blanco, Port Orford and portions of Highway 101. * WHEN...For the High Wind Warning, until 5 PM PDT this afternoon. For the Wind Advisory, until 8 PM PDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ022-260000- /O.CON.KMFR.HW.W.0008.000000T0000Z-251026T0000Z/ Curry County Coast- Including the following locations...Nesika Beach, Ophir, Gold Beach, Pistol River, and Harbor 150 PM PDT Sat Oct 25 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southwest winds 25 to 40 mph with gusts 55 to 65 mph expected. * WHERE...The capes, headlands, and other exposed areas of Curry County coast, and also including Gold Beach, Pistol River, Humbug Mountain, and exposed portions of Highway 101. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CAZ081-085-ORZ023-024-030-031-260200- /O.CON.KMFR.WI.Y.0019.000000T0000Z-251026T0300Z/ Central Siskiyou County-Modoc County-Central Douglas County- Eastern Curry County and Josephine County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the following locations...Weed 150 PM PDT Sat Oct 25 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Lake County and eastern Klamath County including Winter Rim, Central Siskiyou County, Modoc County, Central Douglas County, and Eastern Curry County and Josephine County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guerrero
229 WWUS76 KMFR 252348 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 448 PM PDT Sat Oct 25 2025 ORZ021-260300- /O.EXP.KMFR.HW.W.0008.000000T0000Z-251026T0000Z/ /O.CON.KMFR.WI.Y.0019.000000T0000Z-251026T0300Z/ South Central Oregon Coast- Including the following locations...Reedsport, Coos Bay, Port Orford, North Bend, and Bandon 448 PM PDT Sat Oct 25 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. The strongest warning level winds are no longer occuring along the coast and the high wind warning will expire. * WHERE...Capes, headlands and exposed areas of Coos, Douglas, and northern Curry coastlines for the High Wind Warning and the Coastal Ranges. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ022-260100- /O.EXP.KMFR.HW.W.0008.000000T0000Z-251026T0000Z/ Curry County Coast- Including the following locations...Pistol River, Harbor, Ophir, Nesika Beach, and Gold Beach 448 PM PDT Sat Oct 25 2025 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... Warning level winds are no longer occuring along the coast and the high wind warning will expire. $$ CAZ081-085-ORZ023-024-030-031-260300- /O.CON.KMFR.WI.Y.0019.000000T0000Z-251026T0300Z/ Central Siskiyou County-Modoc County-Central Douglas County- Eastern Curry County and Josephine County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the following locations...Weed 448 PM PDT Sat Oct 25 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Lake County and eastern Klamath County including Winter Rim, Central Siskiyou County, Modoc County, Central Douglas County, and Eastern Curry County and Josephine County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Smith
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Oct 23, 10:46 AM PDT, 27 minutes earlier.
Area forecast discussion, Oct 23, 10:46 AM PDT, 27 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1046 AM PDT Thu Oct 23 2025
.Updated AVIATION Discussion...
&&
.AVIATION...23/18Z TAFs...Fog/low clouds are burning off in the
Umpqua and Coquille Basin and it should clear out in these areas
with the hour. Low clouds are slower to burn off in the Illinois
Valley and it may not break out there until after 21-22z.
Otherwise, VFR will prevail through the afternoon/evening with high
level clouds streaming over the region. MVFR probably returns to the
coast between 2-3z. South winds will also increase along the coast,
including North Bend late tonight. -Petrucelli
&&
.PREV DISCUSSION... /Issued 355 AM PDT Thu Oct 23 2025/
DISCUSSION...With the exception of hazardous beach conditions
returning today (see discussion below for details), quiet weather
will continue for one more day today before the pattern changes.
Most of the region has clear skies this morning, though fog/low
clouds are once again in portions of the Umpqua and Coquille
Basins along with some stratus in the Illinois Valley. Additional
shortwaves moving through in zonal flow today will maintain
increased cloud cover, but overall, dry conditions are expected
today with another warm fall afternoon. We'll transition to an
active weather pattern Friday through Sunday/Monday with most of
the impacts coming from two distinct fronts, one on Friday and
another on Saturday. Swift west to northwesterly flow will
maintain additional shower activity Saturday night into at least
early Monday.
The first front will approach the region late tonight, bringing
increasing southerly winds to the coast and Shasta Valley. Guidance
has come into better agreement regarding wind impacts between the
two main fronts. Forecast pressure gradients with Friday's front
have trended weaker compared to more recent runs, and are now
solidly below any warning criteria. 700 mb winds are still in the 40-
50 kt range, so advisory criteria may still be met in the Shasta
Valley and across portions of the East Side, especially over the
higher terrain/Summer Lake/Warners area. Models are still at odds
over the strength of the Saturday front, but still agree that this
system would be the more impactful one in terms of wind strength.
Forecast pressure gradients remain in the -8 to -10 mb range for OTH-
ACV gradient which would point to high wind warnings along the
coast. Meanwhile, for the MFR-RDD gradient, models indicate -6 to -8
mb which would point to more widespread wind advisories and possible
warning level winds in the Shasta Valley. Models remain steadfast in
moving this low onshore along/north of the WA/OR border, which leads
to an unfavorable wind direction for stronger winds here in the
Rogue Valley. Regardless, it'll still be a windy day across the
whole forecast area on Saturday so it'll be a good idea to secure
items on your property now to limit any damage.
In addition to gusty winds, we'll see moderate to heavy rain with
both of these fronts, though the first front on Friday is expected
to bring the bulk of the precipitation. Currently, the rainfall
forecast through Saturday morning brings 2"-3" of rain for coastal
locations, highest in the Curry County Mountains, with 1"-1.5" for
Douglas/Josephine/western Siskiyou Counties, and 0.5"-1.0" for the
Rogue/Shasta Valleys. Current forecasts brings 0.25"-0.50" to areas
east of the Cascades. Between the second front on Saturday, and the
continuation of showers into early Monday under persistent westerly
flow, the forecast brings similar amounts through this time as the
Friday front. Given that it's early in wet season and the rivers are
running fairly low, we aren't too concerned with mainstem river
flooding at this point. Depending on rainfall rates, however, we
could end up dealing with some nuisance flooding, such as ponding on
roadways and maybe some minor urban/small stream concerns,
especially where poor drainage already exists and where falling
leaves result in clogged storm drains.
Snow levels will be high when the heaviest precipitation comes
through Friday, up around 7000 ft, but looks to lower to around 5000
ft on Saturday. Given these high snow levels, we aren't expecting
much in the way of winter impacts with the Friday front at this
time. Late Saturday into Sunday, however, snow levels could lower to
around 4000-4500 ft and with continued westerly flow, could result
in greater winter impacts for the Cascades, higher terrain of
western Siskiyou as well as the Warners. With steady precipitation
through these two days, accumulating snowfall is expected over the
Cascades. There's still some uncertainty in amounts, with EC and GFS
guidance staying in the 12 to 18 inch range around Crater Lake over
the weekend. For the same area and time frame, NBM probabilistic
guidance has trended lower with only a 35% chance of snowfall
exceeding 24 inches, and a 50-60% of exceeding 18 inches.
Additionally, with snow levels lowering to 4000 ft Saturday night
into Sunday, snow down to valley floors on the East Side is likely
but we aren't expecting much at this time with the current forecast
bringing 0.5"-2". Amounts would be highest along the Highway 97
corridor north of Chiloquin where NBM has around a 40-50% chance of
2 inches over a 24 hour period ending Sunday morning, and only a 20%
chance of 4 inches during that same time frame. While the greater
impacts are expected to be in the Cascades, if you have travel plans
this weekend that involve Cascade Passes or traveling across the
East Side, be prepared for wintry travel conditions.
All in all, it currently looks like a beneficial active period in
terms of water supply by building snow pack and replenishing area
reservoirs. The potential for stronger winds could be more of a
concern, though, given that many trees still have leaves which could
increase the risk of tree damage.
As we move past the weekend, the weather should at least "slow
down". Deterministic models try to build a ridge over the region
Tuesday into Wednesday, but are fairly progressive with this ridge
and bring additional systems through later in the week. Ensembles,
however, do show a decent amount of members maintaining active
weather beyond Monday, but are far weaker than what is expected over
the weekend.
MARINE...Updated 200 AM PDT Thursday, October 23, 2025...Relatively
calm conditions will continue into the morning hours today ahead
of a very active period expected later today through the weekend.
Another long period swell will build into the waters today,
bringing the return of high and steep seas today. The first in a
series of fronts will pass through the region late tonight into
Friday and southerly winds will gradually increase today ahead of
this front. As the front nears the coast early Friday morning, a
coastal jet will set up north of Cape Blanco, resulting in a
period of southerly gales. Seas will also become very steep and
hazardous building to 15 to 20 ft Friday due to a combination of
southerly wind waves and long period swell. Winds ease for a brief
period Friday evening, but seas will remain high and steep into
Saturday morning.
Active weather will continue through the weekend as additional
fronts move onshore. High and steep to very steep seas are expected
to persist through Sunday, currently expected to peak Saturday
afternoon/evening with wave heights in the 20-25 ft range. A second,
quick moving front is expected Saturday, likely bringing another
round of stronger gales to most of the area waters early Saturday
morning. Models remain consistent on bringing the low onshore
somewhere along the Washington coastline, but there could be burst
of strong westerly winds behind the front Saturday afternoon,
especially north of Cape Blanco. Overall conditions are expected to
beyond the weekend and into next week as seas gradually lower Sunday
into Monday during a relative break in the weather. Active weather
could return by Tuesday.
BEACH HAZARDS...Updated 200 AM PDT Thursday, October 23, 2025...
After a brief period of comparatively calmer conditions, another
period of hazardous beach/surf conditions is expected beginning late
this morning and likely persisting through the weekend. Moderate to
strong long period west swell is expected to build into the waters
beginning this morning, resulting in the potential risk for sneaker
waves. Since the wave heights build and last through much of the
weekend, we've opted to maintain the high surf advisory through
Sunday to cover the long duration threat. Impacts include large
breaking waves of 20-25 ft within the surf zone, which could
inundate beaches and low lying shorelines. Waves could wash over
rocks and jetties, beach erosion is possible, and exposed
infrastructure may be damaged. There is a high risk of sneaker waves
during lulls in high surf. Currently it looks like the storm system
expected on Saturday will bring the most hazardous surf conditions,
and we may need to consider a high surf warning for the potential of
large breaking waves up to 30 ft. Stay tuned for updates.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Surf Advisory from 11 AM this morning to 8 PM PDT Sunday
for ORZ021-022.
CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory from 8 AM this morning
to 8 AM PDT Saturday for PZZ356-376.
Small Craft Advisory from 8 AM this morning to 5 AM PDT Friday
for PZZ350-370.
Small Craft Advisory from 5 PM Friday to 8 AM PDT Saturday for
PZZ350-370.
Gale Warning from 5 AM to 5 PM PDT Friday for PZZ350-370.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:10 AM PDT | Gale Warning | MFR | 39 hr | |
| Oct 23, 2:10 AM PDT | Small Craft Advisory | MFR | 51 hr | |
| Oct 23, 11:03 AM PDT | Wind Advisory | MFR | Coos, Curry, Douglas, Josephine, Klamath, Lake | 57 hr |
| Oct 23, 12:48 PM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 3 days |
| Oct 23, 1:25 PM PDT | Gale Watch | MFR | 23 hr | |
| Oct 23, 1:25 PM PDT | Hazardous Seas Watch | MFR | 23 hr |
Nearby
High Wind Warnings in Oregon, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.